MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7590
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the moderately tortuous and severely calcified distal right coronary artery.A 1.50mm x 20mm maverick balloon catheter was advanced for dilatation.However, during inflation, the balloon did not expand and was noted to be ruptured.Another 1.50mm x 20mm maverick balloon catheter was advanced, but also ruptured.The procedure was completed with a different device.There were no patient complications reported and the patient status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: returned product consisted of a maverick 2mr balloon catheter.The device was microscopically and visually examined.The device was returned with the product mandrel but was not returned in the device.There was both contrast and blood in the inflation lumen, guidewire lumen, and balloon.The balloon was loosely folded and had tip damage to the device.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole in the balloon located 14mm from the tip of the device.There was no markerband damage detected as the pinhole was near the markerband.The device failed to inflate to the rated burst pressure.Product analysis confirmed the reported event, as during functional testing the device was found to have a pinhole damage to the balloon.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11781670
Report Number2134265-2021-05823
Device Sequence Number3722065
Product Code LOX
UDI-Device Identifier08714729370154
UDI-Public08714729370154
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model Number7590
Device Catalogue Number7590
Device Lot Number0025475686
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/25/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR